Tapering and methotrexate
Diagnosed with PMR in March, was on 20 mg of prednisone for 6 weeks and then tapered 2.5 until I reached 10mg in June and then after a month tapered to 9 and after another month to 8mg. I apparently was not aware that pain I felt in tapering was most likely due to an onset of osteoarthritis throughout my body which delayed the tapering. I am now at 7.5, taking it slowly, but the doctor suggested I start methotrexate and supplement with folic acid as she felt I would have trouble tapering.
But I understood that it was advised to taper, after reaching 10mg, only once a month. So it seems to me I may be on track. Has anyone started methotrexate and felt it helped in tapering. Does it have any long term effects to be aware of ? And I wonder if others on prednisone for long periods of time have suffered other complications? Is it just that we have to deal with the long term effects and hope for the best?